Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 241, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 13, 2011, 4:49 PM EDT for Stanly County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 13, 2011, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Stanly County, NC
The radar
The Columbia radar (KCAE), 162 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:04 PM EDT | TSTM WND DMG | Oakboro, NC | TREES DOWN THROUGHOUT THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:21 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS52 KRAH 132049
SVRRAH
NCC167-132145-
/O.NEW.KRAH.SV.W.0241.110713T2049Z-110713T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 3 MILES SOUTH OF FINGER... OR 7 MILES
SOUTHWEST OF ALBEMARLE... MOVING SOUTHEAST AT 25 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PLYLER...
ALBEMARLE...
NORWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3519 8051 3543 8035 3536 8006 3528 8010
3524 8010 3520 8006 3515 8007 3519 8011
3516 8017 3515 8016 3517 8020 3515 8021
3521 8026 3518 8031 3516 8039 3516 8046
TIME...MOT...LOC 2048Z 291DEG 22KT 3533 8035
$$
BADGETT2 follow-up statements
210
WWUS52 KRAH 132115 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT WED JUL 13 2011
NCC167-132145-
/O.CON.KRAH.SV.W.0241.000000T0000Z-110713T2145Z/
STANLY NC-
515 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR STANLY COUNTY...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NORWOOD...OR 10 MILES SOUTH OF ALBEMARLE...MOVING SOUTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE REGION. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3542 8035 3542 8029 3536 8006 3528 8010
3524 8010 3520 8006 3515 8007 3519 8011
3515 8017 3517 8020 3515 8021 3521 8025
3518 8031 3516 8039 3516 8043 3520 8051
TIME...MOT...LOC 2115Z 309DEG 28KT 3519 8016
$$
BADGETT846
WWUS52 KRAH 132138
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT WED JUL 13 2011
NCC167-132145-
/O.CON.KRAH.SV.W.0241.000000T0000Z-110713T2145Z/
STANLY NC-
538 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN STANLY COUNTY...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTH
OF NORWOOD...OR 13 MILES NORTHWEST OF WADESBORO...MOVING SOUTHEAST AT
30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
STANLY COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3519 8038 3534 8012 3531 8008 3524 8010
3520 8006 3515 8007 3519 8011 3517 8014
3517 8016 3515 8017 3517 8020 3515 8021
3521 8025 3517 8032
TIME...MOT...LOC 2138Z 309DEG 28KT 3509 8010
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 2:45 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT WED JUL 13 2011
.SYNOPSIS...
A COLD FRONT WILL SETTLE SOUTHEASTWARD THROUGH OUR REGION THIS
EVENING. MORE SEASONABLE HIGH PRESSURE WILL FOLLOW FOR THURSDAY
THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 240 PM...
CONVECTION FIRING AHEAD OF AN MVC MOVING ACROSS THE NORTHERN
MOUNTAINS WILL BECOME MORE WIDESPREAD...ESPECIALLY ACROSS THE
NORTHERN TIER THIS AFTERNOON. ELSEWHERE...INSTABILITY IS ABUNDANT
AND THE CONVECTIVE TEMP WILL BE REACHED...AND A SURFACE TROF IN THE
EAST WILL PROVIDE WEAK FORCING FOR CONVECTION WITH MORE SCATTERED
COVERAGE. STORMS WILL WEAKEN WITH LOSS OF INSOLATION...BUT A SURFACE
FRONT SAGGING SOUTH EARLY TONIGHT WILL PROVIDE IMPETUS FOR CONTINUED
SHOWER AND ISOLATED THUNDER ACTIVITY FOR A FEW HOURS PAST MIDNIGHT.
CLOUDS WILL BE ON THE DECREASE BEHIND THE FRONT AS DRIER AIR FILTERS
IN LATER TONIGHT. MINS WILL BE LARGELY PERSISTENCE...70 T0 75...
WITH THE COOLER AIR ADVECTION HOLDING OFF UNTIL THURSDAY. MOSTLY
SUNNY THURSDAY AS HIGH PRESSURE RIDGES DOWN THE ATLANTIC SEABOARD.
THICKNESSES FALL OFF A FULL 30 METERS...~10 DEGREES...RESULTING IN
HIGHS MAINLY IN THE UPPER 80S TO LOWER 90S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM WEDNESDAY...
STILL LOOKS LIKE A STABLE... DRY... AND SEASONABLE PERIOD WITH LIGHT
NORTHWEST FLOW ALOFT... AS THE MID LEVEL TROUGH SHIFTS EAST OUT OVER
THE NW ATLANTIC AND CLOSES OFF A LOW JUST SOUTH OF THE CANADIAN
MARITIMES. SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES AND
SE ONTARIO THURSDAY EVENING DRIFTS TO THE ESE... TO A POSITION JUST
OFF THE MIDATLANTIC COAST BY SATURDAY EVENING... ALL THE WHILE
RIDGING INTO CENTRAL NC. THE LIGHT NORTHEAST SURFACE FLOW GRADUALLY
BECOMES EASTERLY BY SATURDAY... PULLING IN A STEADY FEED OF DRY AIR
IN THE LOW LEVELS. MID LEVELS WILL BE SIMILARLY DRY AND WARMING...
WITH HEIGHTS ALOFT STEADILY RISING AS A MID LEVEL ANTICYCLONE
STRENGTHENS OVER NE/MO. EXPECT GENERALLY FAIR SKIES. THE GFS DEPICTS
ENOUGH MOIST UPGLIDE AROUND 310K FOR A FEW MID CLOUDS IN THE WESTERN
PIEDMONT LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING... ALTHOUGH
THIS MAY BE ARTIFICIALLY ENHANCED BY EVENING CONVECTION OVER THE
MOUNTAINS... AND WILL BE DOWNPLAYED WITH JUST A PERIOD OF PARTLY
CLOUDY SKIES. MODEL PROJECTED THICKNESSES ARE NEAR OR JUST UNDER
SEASONAL NORMALS... A WELCOME CHANGE AFTER THIS HOT SPELL...
SUPPORTIVE OF HIGHS OF 84-89... AFTER MORNING LOWS IN THE LOWER-MID
60S. -GIH
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 240 PM WEDNESDAY...
THE CONUS WILL BE DOMINATED THROUGH THIS PERIOD BY THE STRENGTHENING
MID LEVEL RIDGE WHICH REMAINS LARGELY CENTERED STATIONARY OVER THE
CENTRAL PLAINS (KS/NE/MO/IA) THROUGH MIDWEEK. 1000-850 MB
THICKNESSES OVER NC STEADILY CLIMB BACK TO WELL-ABOVE-NORMAL
VALUES... POTENTIALLY EXCEEDING 1430 M ONCE AGAIN BY WEDNESDAY. AS
THE SURFACE HIGH CENTERED OFF THE MIDATLANTIC COAST RIDGES WESTWARD
ELONGATED ACROSS VA/NC... THE LONG-FETCH ONSHORE-DIRECTED FLOW ON
ITS SOUTH SIDE... INTO THE SOUTHEAST STATES... EVENTUALLY PULLS
INCREASING MOISTURE INTO COASTAL AREAS TO OUR SOUTH. NC THEN BECOMES
THE BATTLEGROUND BETWEEN THIS HIGH-PW AIR AND THE DRY/WARM/SUBSIDING
AIR TO THE N AND NW ASSOCIATED WITH THE STRONG MID LEVEL RIDGE AND
ASSUMED HIGH CONVECTIVE INHIBITION. TOUGH TO SAY AT THIS TIME RANGE
WHICH WILL WIN OUT... ALTHOUGH THE LATEST GFS/ECMWF SUPPORT KEEPING
THE MID LEVEL RIDGE AXIS ACROSS NC AND HOLDING THE LOW LEVEL
MOISTURE TRANSPORT TO OUR SOUTH EARLY IN THIS PERIOD... THUS KEEPING
OUR AREA LARGELY DRY THROUGH MONDAY NIGHT. BY TUESDAY INTO
WEDNESDAY... THE LAST TWO GFS RUNS RETROGRADE THIS RIDGE SLIGHTLY
WESTWARD TO ALLOW SHORTWAVE ENERGY TO DROP THROUGH THE EASTERN GREAT
LAKES AND SSE TOWARD NC... WHILE THE ECMWF ACTUALLY SHIFTS THE 5960
METER RIDGE EASTWARD TO BE CENTERED OVER THE SOUTHERN APPALACHIANS
BY LATE WEDNESDAY... KEEPING CENTRAL NC GENERALLY DRY AND HOT UNDER
A WEEK LEE TROUGH THROUGH THE PIEDMONT. GIVEN THE UNCERTAINTY
EVIDENT HERE AND CONSIDERING THAT THE 12Z/13 GFS HAS A FARTHER-EAST
RIDGE CENTER AT 180H AS COMPARED TO ITS PREVIOUS RUN... WILL LEAN
TOWARD POPS BELOW CLIMATOLOGY... 25 PERCENT OR LOWER... AND TEMPS
1-2 CATEGORIES ABOVE NORMAL... YIELDING LOWS FROM THE UPPER 60S TO
THE LOWER 70S... AND HIGHS RISING FROM AROUND 90/LOWER 90S ON SUNDAY
TO THE MID-UPPER 90S BY WEDNESDAY. WITH NORTHWEST FLOW ALOFT...
HOWEVER LIGHT... WE WILL NEED TO WATCH ANY POTENTIAL UPSTREAM MCS
ACTIVITY VERY CLOSELY. -GIH
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 200 PM..
CONVECTION WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES.
THUNDER IS CURRENTLY IN THE GSO/INT AREAS AND WILL DEVELOP...WITH
MORE SCATTERED COVERAGE...WITHIN A COUPLE OF HOURS OVER MOST OF THE
AREA. STORMS WILL WEAKEN BY 02Z WITH COOLING...BUT A FRONT SAGGING
SOUTH WILL POTENTIALLY PRODUCE SHOWERS/SCT STORMS THROUGH 09Z.
A SMALL CHANCE FOR SHOWERS NEAR THE SOUTH CAROLINA BORDER THURSDAY
THEN GENERALLY DRY FOR THE REMAINDER OF THE PERIOD. SOME MVFR
VISIBILITY EACH MORNING AROUND DAYBREAK IN FOG.
&&
.CLIMATE...
DAILY RECORDS FOR JULY 13.
RDU
REC MAX REC HI MIN
98 - 1951 78 - 1981
GSO PIEDMONT TRIAD
REC MAX REC HI MIN
98 - 1954 75 - 1981
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING
FOR NCZ042-043-077-078-085-086-088-089.
&&
SYNOPSIS...MB
NEAR TERM...MLM
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION..MLMHazardous weather outlook, Jul 13, 3:04 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT WED JUL 13 2011 NCZ042-043-077-078-085-086-088-089-140215- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 304 PM EDT WED JUL 13 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A CHANCE THAT A FEW THUNDERSTORMS COULD BECOME SEVERE... PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH AND POSSIBLY SOME LARGE HAIL...THIS AFTERNOON AND EVENING. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ011-027-028-073>076-083-084-140215- HALIFAX-NASH-EDGECOMBE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 304 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE THAT A FEW THUNDERSTORMS COULD BECOME SEVERE... PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH AND POSSIBLY SOME LARGE HAIL...THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. SEVERE THUNDERSTORMS PRODUCE HAIL THE SIZE OF QUARTERS OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>010-021>026-038>041-140215- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 304 PM EDT WED JUL 13 2011 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. SEVERE THUNDERSTORMS PRODUCE HAIL THE SIZE OF QUARTERS OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 13, 3:32 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT WED JUL 13 2011
NCZ076-077-132030-
HARNETT-LEE-
332 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND LEE COUNTIES
THROUGH 430 PM EDT...
AT 332 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OLIVIA...OR ABOUT 6 MILES SOUTH OF SANFORD...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3521 7915 3524 7917 3527 7922 3530 7919
3535 7927 3538 7928 3540 7930 3555 7916
3550 7873 3526 7882 3525 7887 3523 7889
3521 7896 3519 7909
TIME...MOT...LOC 1932Z 292DEG 22KT 3539 7912
ELLISSpecial weather statement, Jul 13, 3:55 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT WED JUL 13 2011
NCZ008-026-041-132100-
FRANKLIN-GRANVILLE-WAKE-
355 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN WAKE...GRANVILLE
AND FRANKLIN COUNTIES THROUGH 500 PM EDT...
AT 354 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF FRANKLINTON...OR ABOUT 7 MILES NORTHEAST OF
CREEDMOOR...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRANKLINTON...
YOUNGSVILLE...ROLESVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3627 7851 3618 7850 3618 7849 3617 7846
3616 7846 3616 7842 3619 7840 3604 7820
3587 7855 3620 7872
TIME...MOT...LOC 1954Z 319DEG 17KT 3619 7859
22Local storm report, Jul 13, 4:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 NNW OLIVIA 35.38N 79.12W
07/13/2011 LEE NC 911 CALL CENTER
ONE TREE DOWN AT SWANNS STATION ROAD AND FRANK WICKER
RD.
&&
EVENT NUMBER RAH1101031
GIHLocal storm report, Jul 13, 4:22 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 1 NNW OLIVIA 35.38N 79.12W
07/13/2011 LEE NC 911 CALL CENTER
ONE TREE DOWN IN 3100 BLOCK OF CAMERON DRIVE.
&&
EVENT NUMBER RAH1101032
GIHSpecial weather statement, Jul 13, 4:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT WED JUL 13 2011
NCZ023-024-132130-
ALAMANCE-ORANGE-
428 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE AND ALAMANCE
COUNTIES THROUGH 530 PM EDT...
AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLEASANT GROVE...OR ABOUT 7 MILES SOUTHWEST OF PROSPECT HILL...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...CHAPEL HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3619 7896 3594 7901 3591 7901 3586 7905
3587 7913 3614 7941 3625 7929 3625 7917
TIME...MOT...LOC 2028Z 310DEG 17KT 3615 7924
22Special weather statement, Jul 13, 4:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT WED JUL 13 2011
NCZ085-086-132145-
HOKE-SCOTLAND-
437 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND HOKE COUNTIES
THROUGH 545 PM EDT...
AT 438 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CAMP MACKALL...OR ABOUT 13 MILES WEST OF RAEFORD...MOVING EAST AT 5
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BOWMORE...AND...
WAGRAM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3494 7959 3499 7958 3503 7951 3504 7946
3509 7941 3503 7908 3496 7903 3495 7903
3483 7919 3483 7934 3482 7935 3477 7933
3472 7938
TIME...MOT...LOC 2038Z 286DEG 4KT 3499 7945
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:11 PM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more | 22 hr |
| Jul 13, 2:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Jul 13, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 56 min |
| Jul 13, 3:32 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 58 min |
| Jul 13, 3:55 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Jul 13, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 44 min |
| Jul 13, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 13, 4:07 PM EDT | Areal Flood Advisory | RAH | Harnett, Lee | 48 min |
| Jul 13, 4:28 PM EDT | Special Weather Statement | RAH | Orange | 62 min |
| Jul 13, 4:37 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 68 min |
| Jul 13, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 48 min |
| Jul 13, 4:50 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 40 min |
| Jul 13, 4:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 49 min |
| Jul 13, 5:00 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 13, 5:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 13, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Montgomery, Moore, Richmond, Scotland, Stanly | 52 min |
| Jul 13, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 51 min |
| Jul 13, 5:31 PM EDT | Special Weather Statement | RAH | Wilson | 59 min |
| Jul 13, 6:04 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 56 min |
| Jul 13, 6:27 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 13, 6:28 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 13, 6:32 PM EDT | Areal Flood Advisory | RAH | Richmond | 88 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.